Volume 9, Issue 3
Spline Surfaces over Arbitrary Topological Meshes: Theoretical Analysis and Application

Chaoyang Liu & Xiaoping Zhou

Numer. Math. Theor. Meth. Appl., 9 (2016), pp. 383-415.

Published online: 2016-09

Preview Purchase PDF 9 3219
Export citation
  • Abstract

Based on polyhedral splines, some multivariate splines of different orders with given supports over arbitrary topological meshes are developed. Schemes for choosing suitable families of multivariate splines based on pre-given meshes are discussed. Those multivariate splines with inner knots and boundary knots from the related meshes are used to generate rational spline shapes with related control points. Steps for up to $C^2$-surfaces over the meshes are designed. The relationship among the meshes and their knots, the splines and control points is analyzed. To avoid any unexpected discontinuities and get higher smoothness, a heart-repairing technique to adjust inner knots in the multivariate splines is designed.
With the theory above, bivariate $C^1$-quadratic splines over rectangular meshes are developed. Those bivariate splines are used to generate rational $C^1$-quadratic surfaces over the meshes with related control points and weights. The properties of the surfaces are analyzed. The boundary curves and the corner points and tangent planes, and smooth connecting conditions of different patches are presented. The $C^1$−continuous connection schemes between two patches of the surfaces are presented.

  • Keywords

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{NMTMA-9-383, author = {}, title = {Spline Surfaces over Arbitrary Topological Meshes: Theoretical Analysis and Application}, journal = {Numerical Mathematics: Theory, Methods and Applications}, year = {2016}, volume = {9}, number = {3}, pages = {383--415}, abstract = {

Based on polyhedral splines, some multivariate splines of different orders with given supports over arbitrary topological meshes are developed. Schemes for choosing suitable families of multivariate splines based on pre-given meshes are discussed. Those multivariate splines with inner knots and boundary knots from the related meshes are used to generate rational spline shapes with related control points. Steps for up to $C^2$-surfaces over the meshes are designed. The relationship among the meshes and their knots, the splines and control points is analyzed. To avoid any unexpected discontinuities and get higher smoothness, a heart-repairing technique to adjust inner knots in the multivariate splines is designed.
With the theory above, bivariate $C^1$-quadratic splines over rectangular meshes are developed. Those bivariate splines are used to generate rational $C^1$-quadratic surfaces over the meshes with related control points and weights. The properties of the surfaces are analyzed. The boundary curves and the corner points and tangent planes, and smooth connecting conditions of different patches are presented. The $C^1$−continuous connection schemes between two patches of the surfaces are presented.

}, issn = {2079-7338}, doi = {https://doi.org/10.4208/nmtma.2016.y14020}, url = {http://global-sci.org/intro/article_detail/nmtma/12382.html} }
TY - JOUR T1 - Spline Surfaces over Arbitrary Topological Meshes: Theoretical Analysis and Application JO - Numerical Mathematics: Theory, Methods and Applications VL - 3 SP - 383 EP - 415 PY - 2016 DA - 2016/09 SN - 9 DO - http://doi.org/10.4208/nmtma.2016.y14020 UR - https://global-sci.org/intro/article_detail/nmtma/12382.html KW - AB -

Based on polyhedral splines, some multivariate splines of different orders with given supports over arbitrary topological meshes are developed. Schemes for choosing suitable families of multivariate splines based on pre-given meshes are discussed. Those multivariate splines with inner knots and boundary knots from the related meshes are used to generate rational spline shapes with related control points. Steps for up to $C^2$-surfaces over the meshes are designed. The relationship among the meshes and their knots, the splines and control points is analyzed. To avoid any unexpected discontinuities and get higher smoothness, a heart-repairing technique to adjust inner knots in the multivariate splines is designed.
With the theory above, bivariate $C^1$-quadratic splines over rectangular meshes are developed. Those bivariate splines are used to generate rational $C^1$-quadratic surfaces over the meshes with related control points and weights. The properties of the surfaces are analyzed. The boundary curves and the corner points and tangent planes, and smooth connecting conditions of different patches are presented. The $C^1$−continuous connection schemes between two patches of the surfaces are presented.

Chaoyang Liu & Xiaoping Zhou. (2020). Spline Surfaces over Arbitrary Topological Meshes: Theoretical Analysis and Application. Numerical Mathematics: Theory, Methods and Applications. 9 (3). 383-415. doi:10.4208/nmtma.2016.y14020
Copy to clipboard
The citation has been copied to your clipboard